Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Is the bump in my lip be due to surgical stitches?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
Back in March I blacked out and fell face down. I cut my upper lip in the middle and had stitches put in. Now I have a bump in the middle of my lip. Could there be liquid in the bump or is this the result from the stitches? What can I do to get rid of the bump?
Posted Tue, 1 May 2012 in Skin Hair and Nails
Answered by Dr. Rakhi Tayal 17 minutes later

Thanks for writing to us.

After the stitches, the bump in the area can either be due to excessive fibrous tissue as a result of healing process or there can be a foreign body or suture material left inside causing the formation of a chronic granuloma. A liquid in the bump is less likely.

I hope you took an adequate antibiotic cover after the stitches were placed.

A careful examination is an integral part of diagnosing the problem in your case.

I would suggest you to go for a follow up visit to the surgeon who treated you in march and he will suggest you the best line of treatment after diagnosing your problem.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor